68.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen....grrrrrr

7 REPLIES 7
danikc
Member

Re: Tamoxifen....grrrrrr

Hi, at least now I know I’m not crazy! Thanks for the tip,I actually have one of those Dyson fans,they are great and it sits next to my desk for the same reason ☺️ 

Crooky
Member

Re: Tamoxifen....grrrrrr

Hi @danikc  it really is a nightmare isn’t it.  I get nauseous sometimes too and I feel like I’ve aged 10 years.  I struggle with the fatigue, brain fog, night sweats and hot flushes as well as back pain.  The acupuncture has helped a bit with the hot flushes.  I had 4 sessions in the end and they have reduced a bit so fingers crossed. I also invested in a dyson cool me fan which sits on my bedside table.  It really helps to cool me down during the night.  It’s got 10 speeds but you can just leave it on a constant low speed or what I do is have it set at 5 then when I wake up I just use the remote to blast myself.  Ok I’m alone so don’t have anyone else to disturb but it’s great 👍 We’ll worth the ridiculous price!

danikc
Member

Re: Tamoxifen....grrrrrr

Hi,newbie here, we have had a similar journey and I have been on tamoxifen for just over a year. The first 5-6 weeks were ok then I suddenly had constant nausea and began vomiting, sometimes up to four times a day (it started on day 2 of radiation) for almost 9 months and everyone was telling me it wasn’t the radiation or tamoxifen so I’ve had every test and scan under the sun only to be told it’s probably the tamoxifen 🙄 I’ve managed to get to the point of only one anti nausea tablet in the morning, tried going without it last week for one day and threw up by 10am. I’m also getting hot flushes and night sweats,brain fog,aches etc. Don’t know if I can go another four years….

Crooky
Member

Re: Tamoxifen....grrrrrr

I have been on Tamoxifen since March this year and the side effects really are evil.  I have a monthly prescription and they give me a different brand each time which is a nightmare.  The hot flushes and night sweats are awful and I’m also experiencing cramp BUT I tried some acupuncture and it has helped with the fatigue.  I have more energy which is great but so far I haven’t seen an improvement in the hot flushes or night sweats 😢. I’m happy to try anything x

DebN
Member

Re: Tamoxifen....grrrrrr

Have you tried different brands?  I find that some give less side affects than others.

yycAbby
Member

Re: Tamoxifen....grrrrrr

Thank you SO much.  I am in Canada.  I have a good team.  I was interested in the anecdotal experiences of others.  Thank you SO much.  You are all running a wonderful service here.

Bernard_BCN
Community Manager

Re: Tamoxifen....grrrrrr

Dear @yycAbby 

Just wanted to reach out and welcome you to our Forum. I hope you find comfort in other people's experiences, and know this is a safe place to come to anytime you want a space to express yourself.

I'm sorry you have had so many side effects with Tamoxifen. I found some information on Tamoxifen which includes side effects on our page here.

I wondered if speaking to one of our nursing team would be helpful for you. You can reach us on freephone 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm). Or if you prefer to write questions down, you can use the Ask Our Nurses boards on our Forum.

Sending warm regards

Bernard

yycAbby
Member

Tamoxifen....grrrrrr

Hello everyone.  I'm new here.  Already I feel like I am in the right place...reading other people's posts.

I had stage 1 breast cancer, estrogen receptive.  Lumpectomy, then radiation.  Prescribed tamoxifen. 

I cannot even explain how nasty this drug has been for me.  Like a lot of you are describing (and the "known" side effects); fatigue, sore muscles, sore joints, fogginess, weight gain right on my stomach, moodiness.... WOWSERS.  I have never had a drug have SO many side effects.  This is significantly affecting my quality of life.  

I am meetng with the cancer entourage (team) to discuss getting off of this med.  I do worry about what this means for recurrence, longevity...you know.

Has anyone else stopped taking Tamoxifen?  Does anyone have any tricks?  I feel like I have to chose between quility of life in the short-term and a shortened life span.

thank you all